MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Hypopyon (1913); Intraocular Pressure Increased (1937); Pupillary Block (2026); Vitrectomy (2643); No Code Available (3191)
Date of Event 03/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer: lens implanted.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -8.0 diopter, in the patient's right eye (od) on (b)(6) 2016.On (b)(6) 2016 the patient presented with post-op endophthalmitis.The patient underwent a vitrectomy with antibiotic injection.The patient experienced hypopyon, pupillary block, with elevated intraocular pressure and corneal edema.The lens remains implanted and the surgeon indicated the cause of the event was not device related, most likely due to introduction of bacteria during or after surgery.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Additional information received - the customer reported the lens was explanted.

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5639098
Report Number2023826-2016-00630
Device Sequence Number16380430
Product Code MTA
UDI-Device Identifier00841542103527
UDI-Public(01)00841542103527(17)161231
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2016
Device Model NumberMICL13.7
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2016
Supplement Report FDA Received Date07/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient Weight91